Alert archive / Florida / Excessive Heat Warnings in 2023
Excessive Heat Warning 5, NWS Melbourne, FL
NWS Melbourne, FL issued this excessive heat warning at Aug 12, 2023, 2:33 PM EDT for 6 counties in Florida. It took effect at Aug 13, 2023, 11:00 AM EDT. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 12, 2023, 2:33 PM EDT (18:33 UTC)
- In effect from
- Aug 13, 2023, 11:00 AM EDT
- Expired
- Aug 13, 2023, 7:00 PM EDT
- In force
- 8 hr
- Issued by
- NWS Melbourne, FL
Counties Brevard County, FL, Lake County, FL, Orange County, FL, Osceola County, FL, Seminole County, FL, Volusia County, FL
The radar
The Melbourne radar (KMLB), 75 km from the middle of the area, began a volume at 18:34 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Cape Canaveral, FL (KXMR), launched 12:00Z, 6.6 hours before the alert went out and 70 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2327 J/kg
- Mixed-layer CIN
- -25 J/kg
- Mixed-layer LCL
- 832 m above ground
- 0-6 km bulk shear
- 11 kt
- 0-1 km storm-relative helicity
- -25 m²/s²
- 0-3 km storm-relative helicity
- 6 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.7
What forecasters said that day
The local office's own words before this excessive heat warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Melbourne, FL wrote its last area forecast discussion before this excessive heat warning went out at Aug 12, 10:03 AM EDT, 4 hours 30 minutes earlier.
Area forecast discussion, Aug 12, 10:03 AM EDT, 4 hours 30 minutes before
Area Forecast Discussion
National Weather Service Melbourne FL
1003 AM EDT Sat Aug 12 2023
...New UPDATE, MARINE, AVIATION...
.UPDATE...
Issued at 941 AM EDT Sat Aug 12 2023
Little change needed to the forecast this morning, as everything
remains on track. Light SW/WSW winds as high pressure lingers over
the local area will once again usher in hot temperatures and high
humidity this afternoon. An Excessive Heat Warning remains in
effect for areas from Indian River and Osceola Counties northward
for heat indices up to 116, with a Heat Advisory in effect for
the southern Treasure Coast and Okeechobee County for heat indices
up to 112. Highs today reaching near- record values north of
Melbourne, in the upper 90s. To the south, temperatures are
forecast to be slightly lower, hence the choice to stick with a
Heat Advisory, in the mid-90s. Use caution if working or spending
time outside today. Take frequent breaks in an area with air
conditioning and drink plenty of water. NEVER leave children or
pets unattended in a car for any period of time.
Scattered showers and storms will be possible this afternoon,
providing little relief from the heat. Mesoscale models show most
of the convection holding off until the mid to late afternoon,
when the sea breeze collision occurs over the interior. This will
be the focus for the highest coverage, though overall PoPs peak
at around 50% today. A few showers or storms can't be ruled out
along the sea breeze as it moves inland from the coast early in
the afternoon. Temperatures aloft remain warm (-4C at 500mb).
However, some drier air above 700mb could support a few strong
wind gusts, with DCAPE 1000-1200J/kg this afternoon, should any
cells be able to overcome the warm temperatures. Some activity
could linger along boundary collisions into the evening hours,
before any remaining activity drifts southwestward into areas west
of the Kissimmee River.
&&
.MARINE...
Issued at 941 AM EDT Sat Aug 12 2023
A few showers and storms lingering over the offshore waters late
this morning, then generally a slight chance for convection near
the coast as the sea breeze develops this afternoon. SW winds
backing SE behind the sea breeze today, with speeds 12kts or less.
Winds then veering S/SW again overnight, with scattered showers
and storms possible offshore and over the Gulf Stream. Seas 1-2ft,
with up to 3ft possible well offshore north of the Cape overnight.
&&
.AVIATION...
(12Z TAFS)
Issued at 941 AM EDT Sat Aug 12 2023
VFR conditions prevailing outside of convection. Scattered showers
and storms possible, mainly across the interior from around 21Z
this afternoon. A few cells could linger through around 2Z before
diminishing. Lower confidence in any cells near the coast, so have
foregone any VCTS mention there. Tempos have been included for
most interior sites (SFB/MCO/ISM), where confidence in CIG/VIS
reductions due to convection is highest. Light SW flow backing SE
behind the sea breeze. Wind speeds 12kts or less.
&&
.CLIMATE...
Issued at 413 AM EDT Sat Aug 12 2023
Record high temperatures for today (year last set)
DAB 98 (2006)
LEE 99 (1991)
SFB 99 (2006)
MCO 98 (1938)
MLB 98 (1980)
VRB 96 (2006)
FPR 98 (1930)
&&
.PRELIMINARY POINT TEMPS/POPS...
DAB 95 78 94 78 / 30 20 30 10
MCO 98 79 98 78 / 50 30 50 20
MLB 95 78 94 78 / 30 10 30 10
VRB 95 77 94 77 / 30 10 40 10
LEE 97 78 98 78 / 50 30 50 20
SFB 98 79 98 79 / 50 20 40 10
ORL 98 80 98 79 / 50 20 50 20
FPR 94 77 93 76 / 30 10 40 10
&&
.MLB WATCHES/WARNINGS/ADVISORIES...
FL...Excessive Heat Warning until 7 PM EDT this evening for FLZ041-
044>046-053-141-144-154-247-254-347-447-547-647-747.
Heat Advisory until 7 PM EDT this evening for FLZ058-159-164-259-
264.
AM...None.
&&
Leahy/KellyHazardous weather outlook, Aug 12, 3:36 AM EDT, 10 hours 57 minutes before
Hazardous Weather Outlook National Weather Service Melbourne FL 336 AM EDT Sat Aug 12 2023 AMZ550-552-555-570-572-575-FLZ041-044>046-053-058-141-144-154-159- 164-247-254-259-264-347-447-547-647-747-122000- Flagler Beach to Volusia-Brevard County Line 0-20 nm-Volusia- Brevard County Line to Sebastian Inlet 0-20 nm- Sebastian Inlet to Jupiter Inlet 0-20 nm-Flagler Beach to Volusia- Brevard County Line 20-60 nm-Volusia- Brevard County Line to Sebastian Inlet 20-60 nm- Sebastian Inlet to Jupiter Inlet 20-60 nm-Inland Volusia- Northern Lake-Orange-Seminole-Osceola-Okeechobee-Coastal Volusia- Southern Lake-Coastal Indian River-Coastal Saint Lucie- Coastal Martin-Inland Northern Brevard-Inland Indian River- Inland Saint Lucie-Inland Martin-Mainland Northern Brevard- Northern Brevard Barrier Islands-Inland Southern Brevard- Mainland Southern Brevard-Southern Brevard Barrier Islands- 336 AM EDT Sat Aug 12 2023 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA. .DAY ONE...TODAY AND TONIGHT. .EXCESSIVE HEAT IMPACT... Afternoon temperatures will rise into the mid and upper 90s away from the immediate coast again today. The hot temperatures will combine with high humidity to produce dangerously high heat index values between 113 and 116 degrees north of a line from around Kenansville to Vero Beach, and between 108 and 112 degrees farther south. An Excessive Heat Warning will be in effect form Osceola and Indian River Counties northward today from 11 AM through 7 PM, with a Heat Advisory across Okeechobee, Saint Lucie and Martin Counties. If you will be spending an extended period of time outside today. Remain well-hydrated and take frequent breaks out of the sun, preferably in an air conditioned room. NEVER leave children or pets unattended in a vehicle for ANY length of time. .THUNDERSTORM IMPACT... Scattered late afternoon and evening lightning storms are forecast today, mainly inland from Interstate 95, with the greatest chance across the interior counties between 500 and 900 PM. A few strong storms are possible, with frequent lightning, wind gusts of 40 to 50 mph, and torrential downpours of 1 to 3 inches in a 60 to 90 minute period. Move indoors at the first sign of threatening skies or if you hear thunder. .MARINE THUNDERSTORM GUST IMPACT... A few stronger storms will be capable of producing wind gusts to around 35 knots, mainly over inland lakes and near the Kissimmee River Basin. .RIP CURRENT IMPACT... A moderate risk of dangerous rip currents continues at all central Florida Atlantic beaches today. Always swim near a lifeguard, and never swim alone. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. Dangerously high temperatures and heat indices will persist across central Florida through into early next week. By the middle of next week, higher coverage and earlier development of storms may keep temperatures and heat indices a few degrees lower than they have been over the past few weeks. Coverage of afternoon and evening storms is expected to remain scattered Sunday and Monday, then increase from Tuesday onward. Frequent cloud to ground lightning, brief wind gusts in excess of 40 mph, and localized flooding from torrential downpours may occur with stronger storms. The risk for stronger offshore-moving storms will also increase. A moderate risk for dangerous rip currents will continue at all central Florida Atlantic beaches through at least this weekend. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed today and tonight. Cristaldi
The office that day
Everything else NWS Melbourne, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 12, 2:33 PM EDT | Heat Advisory | MLB | Indian River, Martin, Okeechobee, Saint Lucie | 28 hr |
Nearby
Excessive Heat Warnings in Florida, 2023Every excessive heat warning in 2023
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.